Alert archive / Texas / Tornado Warnings in 2014
Tornado Warning 18, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Jun 12, 2014, 8:45 PM CDT for McCulloch County, San Saba County, Texas. It was in force for 30 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2014, 8:45 PM CDT (01:45 UTC)
- Expired
- Jun 12, 2014, 9:15 PM CDT
- In force
- 30 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
Counties McCulloch County, TX, San Saba County, TX
The radar
The San Angelo radar (KSJT), 144 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 8:45 PM CDT | TSTM WND DMG | Rochelle, TX | ROOF WAS REPORTEDLY BLOWN OFF AT THE ROCHELLE PUBLIC SCHOOL. |
| Jun 12, 8:45 PM CDT | NON-TSTM WND DMG | Rochelle, TX | ROOF WAS REPORTEDLY BLOWN OFF AT THE ROCHELLE PUBLIC SCHOOL. |
| Jun 12, 9:11 PM CDT | TSTM WND DMG | 4 Ne Fredonia, TX | TREE TOPPLED AND 6 INCH LIMBS DOWNED |
| Jun 12, 9:11 PM CDT | HAIL 0.88 | 4 Ne Fredonia, TX | TREE TOPPLED AND 6 INCH LIMBS DOWNED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 4:06 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.8 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1037 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
798
WFUS54 KSJT 130145
TORSJT
TXC307-411-130215-
/O.NEW.KSJT.TO.W.0018.140613T0145Z-140613T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
845 PM CDT THU JUN 12 2014
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN MCCULLOCH COUNTY IN WEST CENTRAL TEXAS...
WEST CENTRAL SAN SABA COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 915 PM CDT
* AT 841 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR ROCHELLE...AND MOVING SOUTH AT 45 MPH.
HAZARD...TORNADO...HALF DOLLAR SIZE HAIL AND 80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN
MCCULLOCH AND WEST CENTRAL SAN SABA COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3108 9877 3094 9914 3128 9924 3133 9906
TIME...MOT...LOC 0146Z 339DEG 37KT 3120 9912
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 12, 8:40 PM CDT, 5 minutes earlier.
Area forecast discussion, Jun 12, 8:40 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 840 PM CDT THU JUN 12 2014 .UPDATE... Showers and thunderstorms have moved south of our Interstate 20 corridor, and the threat for further development has significantly diminish. Thus, the Big Country counties are no longer in Tornado Watch number 288. Thanks to SPC and WFO Fort Worth for coordination. && .PREV DISCUSSION... /ISSUED 648 PM CDT THU JUN 12 2014/ .AVIATION... /00Z TAFS/ Look for MVFR ceilings to return to West Central Texas tonight. In addition, thunderstorms are possible at all five terminals until around midnight tonight. However, these thunderstorms will either be isolated or scattered. So, timing at the terminals remains difficult. Rather than including prevailing thunder in the terminals, amendments for approaching thunderstorms looks to be the best approach. && .PREV DISCUSSION... /ISSUED 314 PM CDT THU JUN 12 2014/ SHORT TERM... (Tonight and Friday) The main concern this afternoon and evening is the potential for strong to severe thunderstorms, some producing large hail, damaging winds, and isolated tornadoes. A cold front was located along a line from near Fort Stockton, to Big Spring, then into Haskell and Throckmorton counties. A very unstable environment is evident ahead of the front, across much of the Concho Valley, Heartland, and Northwest Hill Country. In addition, steep lapse rates and 0-6 KM Bulk Shear values of 30 to 40 knots are currently being experienced across these areas. As the front slowly moves south, showers and thunderstorms are forecast to develop late this afternoon, with the best chance south and east of a Brownwood, to San Angelo, to Ozona line. Given the aforementioned factors, any storms that do develop will have the potential to become strong to severe, with large hail, damaging winds, and isolated tornadoes being the main hazards. Showers and thunderstorms should slowly shift south and east this evening, with the majority of convection moving south of the area during the early morning hours Friday. On Friday, the remnant cold front will be located across the Northwest Hill Country/Heartland. This may be the focus for isolated showers and thunderstorms, mainly during the morning hours, and this is reflected in the grids. Models indicate an upper level shortwave trough moving into West Texas tomorrow afternoon, resulting in showers and thunderstorms. The NAM continues to be the most aggressive in moving this convection into at least the western third of the area during the late afternoon hours, and I have expanded PoPs into much of the western Concho Valley, western Big Country, and Crockett county. Again, a few of these storms could be strong to severe. Highs on Friday will be cooler, generally in the upper 80s to lower 90s. LONG TERM... (Friday night through next Thursday) West Central Texas will be on the northern periphery of the subtropical ridge this weekend into the middle of next week. Through the weekend, the upper ridge will be centered over Mexico but is expected to build northeast across the southeastern states late this weekend into early next week, as an upper level trough develops across the western CONUS. The airmass across West Central Texas will remain moist and unstable through the period, with periodic weak disturbances moving across the area through early next week. POPs were increased to 30 percent across western portions of the Concho Valley and Crockett county Friday evening. Some of the storms may be severe with large hail and damaging winds the main threat. Thunderstorms may also develop west of the area again Saturday afternoon with some of this activity making into far western/southwestern counties by evening. Not a clear enough signal in the models to warrant mentionable POP's Saturday through early next week but did include isolated thunder west of a Sterling city to Ozona line for Saturday evening. If storms develop, they will again have the potential to become severe given the unstable airmass in place. The medium range models continue to be at odds with each other by the middle of next week, with the ECMWF maintaining a western US trough and eastern ridge, while the GFS builds the ridge across the Rockies with troughing across the east. The ECMWF solution would favor diurnally driven convection along the dryline to our west, while the GFS would result in hot and dry conditions as the ridge builds. For now, will maintain a dry forecast Sunday through Thursday. Temperatures will remain warm through the period, with afternoon highs in the lower to middle 90s and lows in the lower 70s. && .PRELIMINARY POINT TEMPS/POPS... Abilene 69 87 71 95 71 / 20 10 10 10 10 San Angelo 70 91 72 96 71 / 30 10 20 10 10 Junction 72 92 72 95 71 / 40 20 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && Daniels/JW Aviation/Short Term/Update: Huber
Hazardous weather outlook, Jun 12, 2:49 PM CDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 249 PM CDT THU JUN 12 2014 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-132000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 249 PM CDT THU JUN 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF WEST CENTRAL TEXAS THIS AFTERNOON AND EVENING. THE BEST POTENTIAL FOR SEVERE THUNDERSTORMS WILL BE ALONG AND SOUTH OF A BROWNWOOD...TO SAN ANGELO...TO OZONA LINE. THE MAIN HAZARDS WILL BE LARGE HAIL...DAMAGING WINDS...DANGEROUS LIGHTNING...AND TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATE FRIDAY AFTERNOON AND EVENING...MAINLY WEST OF A SWEETWATER...TO SAN ANGELO...TO SONORA LINE. THE MAIN HAZARDS WILL BE LARGE HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY.
In the hours before
Local storm report, Jun 12, 7:56 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
756 PM CDT THU JUN 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL VOCA 31.01N 99.18W
06/12/2014 M1.75 INCH MCCULLOCH TX PUBLIC
&&
EVENT NUMBER SJT1400270
REIMERLocal storm report, Jun 12, 8:01 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
801 PM CDT THU JUN 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM TSTM WND GST SANTA ANNA 31.74N 99.32W
06/12/2014 M62 MPH COLEMAN TX STORM CHASER
&&
EVENT NUMBER SJT1400271
REIMERSpecial weather statement, Jun 12, 8:02 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 802 PM CDT THU JUN 12 2014 TXZ170-130130- MASON TX- 802 PM CDT THU JUN 12 2014 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT FOR MASON COUNTY... POTENTIAL STORM HAZARDS INCLUDE... GUSTY WINDS AND HAIL AT 758 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES WEST OF HILDA...OR ABOUT 10 MILES SOUTH OF MASON...MOVING EAST AT 20 MPH. POTENTIAL STORM IMPACTS INCLUDE... SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED... SCATTERED POWER OUTAGES LIKELY... LIGHT LOOSE OBJECTS TOPPLED... DANGEROUS DRIVING CONDITIONS... MINOR SHINGLE DAMAGE... ISOLATED SMALL DENTS TO VEHICLES... * OTHER LOCATIONS IN THE ALERT INCLUDE BUT ARE NOT LIMITED TO HEDWIGS HILL...ART...HILDA...US-87 NEAR THE MASON-GILLESPIE COUNTY LINE AND LOYAL VALLEY. LAT...LON 3050 9928 3083 9906 3080 9896 3049 9897 TIME...MOT...LOC 0102Z 288DEG 18KT 3061 9927
Local storm report, Jun 12, 8:06 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
806 PM CDT THU JUN 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM HAIL VOCA 31.01N 99.18W
06/12/2014 E2.50 INCH MCCULLOCH TX LAW ENFORCEMENT
&&
EVENT NUMBER SJT1400273
JDLocal storm report, Jun 12, 8:07 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
807 PM CDT THU JUN 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 2 SE VOCA 30.99N 99.16W
06/12/2014 E2.25 INCH MCCULLOCH TX FIRE DEPT/RESCUE
&&
EVENT NUMBER SJT1400274
MJLocal storm report, Jun 12, 8:44 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
844 PM CDT THU JUN 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM TSTM WND DMG ROCHELLE 31.22N 99.21W
06/12/2014 MCCULLOCH TX TRAINED SPOTTER
TREES DOWN IN THE ROCHELLE AREA. WINDS ESTIMATED AT 65
MPH.
&&
EVENT NUMBER SJT1400275
MJThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:05 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason, Menard | 40 min |
| Jun 12, 7:14 PM CDT | Severe Thunderstorm Warning | SJT | Kimble | 46 min |
| Jun 12, 7:16 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman, Runnels | 44 min |
| Jun 12, 7:18 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason | 42 min |
| Jun 12, 7:38 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, San Saba | 52 min |
| Jun 12, 7:46 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels | 29 min |
| Jun 12, 7:47 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason, Menard | 43 min |
| Jun 12, 7:55 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman, McCulloch | 35 min |
| Jun 12, 8:02 PM CDT | Special Weather Statement | SJT | Mason | 28 min |
| Jun 12, 8:10 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 65 min |
| Jun 12, 8:14 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, McCulloch | 31 min |
| Jun 12, 8:26 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, McCulloch, San Saba | 34 min |
| Jun 12, 8:41 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason, Menard | 49 min |
| Jun 12, 8:51 PM CDT | Special Weather Statement | SJT | McCulloch | 24 min |
| Jun 12, 8:57 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 48 min |
| Jun 12, 9:07 PM CDT | Tornado Warning | SJT | San Saba | 23 min |
| Jun 12, 9:23 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, McCulloch, Mason, Menard, San Saba | 46 min |
| Jun 12, 10:06 PM CDT | Special Weather Statement | SJT | Sutton | 24 min |
| Jun 12, 10:16 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Sutton | 59 min |
| Jun 12, 10:47 PM CDT | Special Weather Statement | SJT | Sutton | 43 min |
| Jun 12, 10:59 PM CDT | Special Weather Statement | SJT | Kimble | 31 min |
Nearby
Tornado Warnings in Texas, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.